Last December I sent cards, to very few people from my Christmas list. No cheery and newsy Christmas letter was written.
A: I was literally out of my mind.
I was on a new medication, to help another medication work better for one of my chronic conditions. Willis-Ekbom Disease. Ever heard of that one? It is a neurological ailment that is basically Restless Leg Syndrome (RLS) on uppers. The new meds turned my brain to mush. Of course, it took me a couple of weeks to realize what was happening with the chaos of the holidays going on. By then, the damage had been done.
Trying to write a note in a card, or just address an envelope was a major effort. I would fall asleep, jerk awake, then finish my sentence with totally unrelated words, which I had to scribble out and try again. You can imagine how sloppy the cards and envelopes looked. Apologies if you got one. Apologies if you didn’t.
Even worse were the hallucinations. I’m grateful they were not scary ones – like LSD induced or written by Stephen King. They were more embarrassing than anything. Like I would reach for my glass of water, only to find it wasn’t there. Did I fall asleep for a couple of seconds, and dream it was there? The same thing would happen as I spoke or wrote to someone. A scenario would play in my head and seem real, until I opened my mouth to talk about it and realize it wasn’t real and the other person would have no clue what I was talking about. Which was only fair, because I already forgot what it was.
The disgusting thing was, the meds did not help my condition at all. So, I read the info that came with the prescription, about the drug, side effects, etc. One of the many “side effects” of the drug was brain damage.
Oh. That’s. Lovely…
The next day I called my doctor and told him I was brain damaged, and my RLS was worsening. He told me to stop taking the drug immediately, and be patient- the side-effects may take some time to go away.
THAT was an understatement.
Nearly a year has passed and I still will get those “non-LSD” moments. I’m trying to cover them up when they occur, but the occasional “out-there” comment will be spoken. Hubby looks at me strangely, waiting for an explanation that does not come. I can’t explain it because I don’t know what happened. Really.
My helpful hubby, suggested that the med in question simply enhanced the brain damage I inherited from my family. I reminded him that due to his family’s genetic brain damage, he married me.
♥ TTFN ♥